MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FULL RADIUS 2.0 MAG-MINI DISP. BLA; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. FULL RADIUS 2.0 MAG-MINI DISP. BLA; SAW, POWERED, AND ACCESSORIES
Model Number 72201507
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/20/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that there was is dust in the package.It was found by the distributor therefore no patient was involved.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10 h3,h6: one 72201507 disposable 2.0mm power mini blade intended for use in treatment, was not returned for evaluation.A packaging issue was reported by the distributor.There was a tiny foreign piece of matter visible inside the tyvek pouch.Return of damaged or compromised product, as found, is customary.Photos were forwarded to assist with evaluation.The speck was evident, but the photo was not large or clear enough to make any confirmation.A visible observation would typically be flagged at a pre-release packaging step.Controlled environment procedures are being followed in order to best mitigate risk.Based upon the volume of product manufactured through the controlled environment, the product return represents a low occurrence rate.If further information, package or product becomes available to assist with evaluation, the complaint may be revisited.At this time, the report is considered an isolated occurrence.Trending is monitored by surveillance of reports.No further investigation is warranted.
 
Additional Manufacturer Narrative
One full radius 2.0 mag-mini disp.Bla, intended for use was retuned for evaluation.The information provided states: there was is dust in the package¿.Visual assessment confirms complaint.Dust was visible in the package.The print states that the package must be free of particulate, debris, hair, etc.A review of the complaints database shows that this is the first occurrence of this failure mode for this part number.This complaint is considered an isolated occurrence.Upon release for distribution, there was no indication suggesting product did not meet specifications.
 
Additional Manufacturer Narrative
The reported device, intended for use in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.A review of procedures found loose particulates greater than 0.15mm are not allowable inside the package.A visual inspection and review of customer provided images found dust was visible in the package.The complaint was confirmed and the root cause has been associated with manufacturing.Controlled environment procedures are being followed in order to best mitigate the risk of foreign matter being captured in the device package.The controlled environment procedures have demonstrated efficacy through routine testing results, however it is possible for an isolated event to occur resulting in a single dust particle based on variation in human behavior.
 
Additional Manufacturer Narrative

Brand Name
FULL RADIUS 2.0 MAG-MINI DISP. BLA
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10403265
Report Number1219602-2020-01243
Device Sequence Number16891824
Product Code HAB
UDI-Device Identifier03596010621689
UDI-Public03596010621689
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 12/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model Number72201507
Device Catalogue Number72201507
Device Lot Number50854243
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2020
Initial Date Received by Manufacturer 07/21/2020
Supplement Date Received by Manufacturer09/08/2020
10/05/2020
10/05/2020
Not provided
Initial Report FDA Received Date08/13/2020
Supplement Report FDA Received Date09/13/2020
10/08/2020
12/21/2020
01/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1